U.S. doctors online nowAsk doctors free
A member asked:

hi, i just took my 1st pill (birth control) for this month but i want to switch to a different one because of the side effects ...can i do that now?

2 doctor answers4 doctors weighed in
Dr. Justin Fuehrer
Dr. Justin Fuehrer answered
Emergency Medicine 10 years experience
It depends: This depends upon what type of oral contraceptive you are using now and what you are switching to. I would contact your pcp or ob/gyn to clarify for you if the two types are compatible.
Dr. (Liz)Phuong Tran
Family Medicine 35 years experience
Should not: Depends on what side effects.- severe or not but it is best to finish this pack and change to the next pack
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
For many women the si0de effects will resolve in a few weeks if you stay with the same pill. If you do switch pills you should expect some breakthrough bleeding to occur. This usually resolves within a few cycles, if you stay with that same pill.
Feb 16, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 33-year-old member asked:

Should I feel different after taking my first birth control pack?

1 doctor answer1 doctor weighed in
Dr. Carolyn Thompson
Obstetrics and Gynecology 28 years experience
Not necessarily: Are you having particular symptoms?
A 37-year-old member asked:

Is it possible for birth control to stop your periods?

1 doctor answer2 doctors weighed in
Dr. Ealena Callender
Obstetrics and Gynecology 19 years experience
Yes: Birth control pills, shots or rings can change your menstrual cycle. Most methods will make your menses lighter and shorter. Some are designed to eliminate bleeding altogether. Ask your doctor about what to expect with the particular type you are using now. Most likely, if you are taking it as directed, there is no cause for alarm.
A 22-year-old female asked:

Wat can u take to stop your birth control?

1 doctor answer1 doctor weighed in
Dr. Carolyn Thompson
Obstetrics and Gynecology 28 years experience
Birth control: If you are taking birth control pills, just stop taking them.
A 33-year-old member asked:

Is there a problem with stopping birth control before the pack is over?

1 doctor answer2 doctors weighed in
Dr. Alvin Lin
Dr. Alvin Lin answered
Geriatrics 30 years experience
Depends!: The problem is you might get pregnant (assuming you don't want to do so). Aside from that, your menstrual cycle might be thrown off slightly. Of course, you can safely skip the sugar (placebo) pills at the end of your pack and start the next pack immediately if you don't want to have a menstrual cycle (we tell newlywed women to do this to avoid menstruating during their honeymoons).
A 51-year-old female asked:

Does birth control make you not have periods?

1 doctor answer2 doctors weighed in
Dr. Robert Killian
General Practice 28 years experience
Menses & 'The Pill'.: Yes, some of them actually do stop the monthly menses. Some delay it and some have no effect. I would want to know more about your experience and the product your health care provider chose for you after your consultation and examination. But, the simple answer is yes.

Related questions

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.